Document Detail


Unrecognized major bleeding following thrombolysis for acute myocardial infarction presenting with syncope.
MedLine Citation:
PMID:  9702389     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
Complete atrioventricular block and syncope sometimes are the presenting signs of acute myocardial infarction. In a presyncopal attempt to assume sitting position, the patient may fall and suffer consequent trauma. Once in hospital, this sequence of events may be overlooked by both the patient and admitting physicians. Moreover, physical examination initially may not be revealing. We report on two such patients who developed massive subcutaneous bleeding following thrombolytic and heparin treatment. We conclude that these patients constitute a specific group with a relatively high risk of trauma and bleeding at the gluteal region following thrombolytic therapy. Special attention must be given to these patients.
Authors:
N Cohen; R Zaidenstein; A Blatt; D A Sarafian; I Litinsky; D Modai
Related Documents :
8872769 - Frequency and factors influencing portal hypertensive gastropathy and duodenopathy in c...
19590319 - Clinical significance of plasma ammonia in patients with traumatic hemorrhage.
9609429 - Push enteroscopy for obscure gastrointestinal bleeding yields a high incidence of proxi...
18323869 - Incidence of serious upper gastrointestinal bleeding in patients taking non-steroidal a...
11244439 - Acute bleeding and thrombocytopenia after bone marrow transplantation.
18675109 - Recombinant activated factor vii in critical bleeding after orthotopic liver transplant...
24504139 - Different pattern of t cell subpopulations in peripheral blood of rheumatoid arthritis ...
23226699 - Prognostic value of ferritin, neuron-specific enolase, lactate dehydrogenase, and urina...
11150759 - 2. diagnostic utility of fdg-pet in the clinical management of patients with suspected ...
Publication Detail:
Type:  Journal Article    
Journal Detail:
Title:  Clinical cardiology     Volume:  21     ISSN:  0160-9289     ISO Abbreviation:  Clin Cardiol     Publication Date:  1998 Aug 
Date Detail:
Created Date:  1998-10-19     Completed Date:  1998-10-19     Revised Date:  2004-11-17    
Medline Journal Info:
Nlm Unique ID:  7903272     Medline TA:  Clin Cardiol     Country:  UNITED STATES    
Other Details:
Languages:  eng     Pagination:  599-601     Citation Subset:  IM    
Affiliation:
Department of Internal Medicine A, Assaf Harofeh Medical Center, Zerifin, Israel.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Accidental Falls
Aged
Hematoma / chemically induced*
Humans
Male
Middle Aged
Myocardial Infarction / complications,  drug therapy*
Streptokinase / therapeutic use
Syncope / etiology*
Thrombolytic Therapy*
Tissue Plasminogen Activator / therapeutic use
Chemical
Reg. No./Substance:
EC 3.4.-/Streptokinase; EC 3.4.21.68/Tissue Plasminogen Activator

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Myocardial DNA strand breaks are detected in biopsy tissues from patients with dilated cardiomyopath...
Next Document:  The growing importance of cost-effectiveness in oncologic practice.